29 APRIL 2017 8.30am to 5.30pm
SYDNEY CBD AUSTRALIA
15 + SPEAKERS AND INDUSTRY LEADERS
The Copywriting ConferenceHelping you take your copywriting business to the next level
The conference by copywriters for copywriters
Australia’s first dedicated copywriting conference is here: The 2017 Copywriting Conference Australia on 29 April 2017 in Sydney.
And it’s jam-packed with content to help you build a better business, learn new copywriting skills, and grow your revenue.
We’ve picked some of Australia’s most successful copywriters to bring you the topics that matter most. No fluff. No filler. Just an entire day of seriously helpful content.
This is your chance to truly embrace your copywriting career, whether in-house or as a freelancer. And you’ll also get to meet other copywriters, share your highs and woes, and become part of the copywriting community.
WATCH THE EVENT WITH A VIDEO TICKET
WATCH ALL THE ACTION IN THE COMFORT OF YOUR OWN HOME
Kate Toon is an award-winning SEO copywriter and SEO consultant with almost two decades of experience in all things advertising, digital and writing. Originally from the UK, but now based just outside Sydney, Kate has worked with big brands such as eHarmony, Curash and Kmart.
She’s also helped countless small businesses produce great content and improve their copywriting and SEO.
Kate is the founder of The Clever Copywriting School and The Recipe for SEO Success eCourse, host of The Recipe for SEO Success podcast and co-host on the Hot Copy podcast. She also presents the Write for Business show for Dale Beaumont’s Business Blueprint channel.
Glenn is a specialist website copywriter, and the author of ‘SEO Secrets’ and ‘Practical SEO Copywriting’. He runs the Australian copywriting and design studio, Divine Write.
During his 23-year career, Glenn has worked for some of the world’s biggest brands including Toyota, IBM, Virgin, Honeywell, Westpac, Commonwealth Bank, Telstra and BigPond.
Before starting Divine Write, Glenn worked as a technical writer in the software industry for nine years, writing manuals and online help. He has a Master of Arts in International Communication and a Bachelor of Arts in English Literature and Linguistics. He’s a father of three, an opportunistic reader, and a bit of a geek.
Kelly Exeter is the editor of Flying Solo, the owner of Swish Design, and is the author of three books. She also pens a popular self-improvement blog called A Life Less Frantic, and is the co-host of two podcasts: Straight and Curly, and Let it Be.
If you’re thinking that someone who has that much on their plate must be highly productive, you’d be right. And Kelly looks forward to helping you boost your productivity, too.
THE TAKE AWAYS
So what will you take away from The Copywriting Conference? Sure we’ll have the traditional goodie bags and heaps of free mints. But that’s not what I’m talking about.
Attending a conference like this can change your copywriting career by helping you:
- Understand how you can compete in a world full of low-pay freelancer sites
- Decide whether you’re better off as a niche or a generalist copywriter
- Build confidence when writing everything from sales copy to press releases and more
- Find out how to get more work with agencies and big brands
- Learn how to build your authority through the power of videos and awards
- Hear real-life stories from other copywriters just like you
- Feel confident about tackling bigger, more complex projects
And of course, it’s a great opportunity to mingle with other copywriters, share ideas, and make new contacts. It’s time to step out from behind your screen and meet other copywriters in the flesh!
EVEN MORE PRESENTERS
Matt Fenwick is a content strategist, copywriter and author of ‘Life without lanyards: from public servant to entrepreneur.’ Matt works with the gamut of specialised businesses. Accountants, lawyers and IT consultants – stuff that’s hard, thorny or dry. He’s also a UX researcher and information architect for digital agencies and government departments with too much content on their hands. Matt lives in Canberra and likes it.
Angela Ponsford is one half of Dotti Media, and is a self-confessed Facebook Ads nerd. She loves geeking out over clients’ Facebook Ad campaigns and figuring out how they can get the best results. Angela also works with clients doing one-on-one Facebook Ads coaching, runs Facebook workshops, and is the co-creator of the FB Ads Masterclass—an online Facebook Ads course.
Belinda Weaver is a copywriter and copywriting mentor with more than 10 years marketing and copywriting experience under her belt. After quitting her marketing day job to start Copywrite Matters, Belinda worked hard to become an in-demand copywriter, consistently booked 4-6 weeks in advance. Now she’s helping others become successful copywriters with her copywriting courses and coaching. Oh, and she hosts the Hot Copy podcast with Kate Toon!
Karen is a small business owner and principal of Goad Accountants and Simply Business Bookkeeping. She specialises in helping business owners get to know their business better through up-to-date financial information for better decision making, accurate GST, CGT and income tax advice and education. Karen has over 18 years working in public practice with small business ranging from start-ups and sole traders to businesses with over $20million turnover.
With more than 15 years’ experience working with corporate clients, digital agencies and marketing companies, Steve Manning is a highly respected professional copywriter.
Having worked in both agencies (as an in-house copywriter and account manager) and the freelance world, he has a deep understanding of the advertising production process. Steve has worked with leading brands such as oneworld, NRMA, InterContinental Hotels, Subaru, Qantas, SAP, Accor Hotels, AGL, Optus, Westpac, Freedom and Oral-B.
Sarah Morton is an SEO copywriter and brand storyteller based in Sydney, who helps companies engage their audience and inspire them to buy.
She works with digital, design, advertising and government agencies, as well as a range of leading brands across the tourism, non-profit, healthcare, finance and consumer lifestyle industries.
Jenny De Lacy
Jenny is a copywriter, presentation coach and speaker. For more than 20 years she’s been working with audiences from two people to 200 people across a range of industries.
A life-long learner, she boasts multiple degrees in Education and Training, and started a copywriting business to work with people she likes who’ll let her wear ugg boots. Based in Melbourne with three teenagers to wrangle, she can be found at co-working spaces to avoid taxi driving gigs and various crimes against good taste.
Katherine Rodrigues is a marketing strategist (/photographer/blogger/social media addict) and co-founder of Revenge Creative, a boutique marketing agency. We offer website design & development, logo & brand identity, as well as graphic design & printing, allowing a holistic approach to copywriting.
Aside from having an advertising agency background, she’s also been a real estate agent, personal trainer, makeup artist and professional musical theatre performer. That variety comes in handy when writing across a broad range of topics!
Melinda Leyshon is a business awards junkie. With over 15 years’ experience in corporate publishing and strategy development, she combined her writing and business skills to make her hubbie’s small business the most awarded in the industry.
She’s now helping clients win at local, State and national level, with a 100% record for getting to finals and a 93% win rate. Mel also sits on the other side of the fence as a judge for the international Stevie Awards, all while battling a serious weakness for chocolate and liquorice (preferably together).
Angela Denly is a copywriter and communications consultant who primarily works with small businesses.
Before becoming a copywriter, Angela worked for a range of small and mid-sized public relations firms across technology, healthcare and financial services sectors. She also helped with the administration and events management for Surf Life Saving NSW.
When she’s not writing copy for clients, Angela can be found managing the demands of a four-year-old despot, and playing taxi driver to an eight-year-old warrior.
Corina is a Producer and Project Manager who had worked in agencies, public sector and client side for the last 13 years. She’s led big projects for big brands (Amex, ADF, Mission Australia, MTV, Nestle, Taronga, Tourism and Transport NSW, to name a few). She has also taken on a pseudo-community service role of coaching clients on how to better clients (“make it pop” is not acceptable feedback) and agency of how to work without tears or tantrums.
Andrea Rowe is an SEO copywriter and campaign strategist who helps not-for-profit organisations increase awareness, attract supporters, and retain donors. She works regularly with charities and nfpo’s like the Royal Flying Doctors, Conservation Volunteers Australia New Zealand, The Luke Batty Foundation, People and Parks Foundation and Victoria Walks. Based on the Mornington Peninsula, she also helps coastal businesses and government organisations create engaging words and identify tactical approaches for PR and fundraising campaigns, digital and website content, and report and grant writing.
|9.00 – 9.40am||40 mins||KATE TOON||KEYNOTE: STATE OF COPY 2017 – HOW TO SURVIVE IN A POST FIVERR WORD|
|9.40 – 10.10am||30 mins||MATT FENWICK||WRANGLING COMPLEX WEB PROJECTS: INTRODUCING INFORMATION ARCHITECTURE|
|10.10 – 10.40am||30 mins||ANGELA PONSFORD||HOW TO WRITE FABULOUS FACEBOOK ADS|
|10.40 – 11.10||30 mins||MORNING TEA BREAK|
|11.10 – 11.20am||10 mins||ANGELA DENLY||MY STORY : BALANCING PARENTING WITH COPYWRITING|
|11.20 – Midday||40 mins||SARAH MORTON, STEVE MANNING, CORINA SEETO||SOFA SESSION: HOW TO WORK WITH ADVERTISING AGENCIES|
|Midday – 12.30pm||30 mins||KELLY EXETER||10 HACKS TO HELP YOU SMASH THROUGH EVERY WRITING DAY|
|12.30 – 12.40pm||10 mins||KAT ELIZABETH||MY STORY : MY BEST YEAR YET|
|12.40 – 1.40pm||60 min||LUNCH BREAK|
|1.40 – 1.50pm||10 mins||BELINDA WEAVER||LIVE STREAM FROM US: TURNING TODAY’S INSPIRATION INTO PROFITABLE ACTION|
|1.50 – 2.20pm||30 mins||MELINDA LEYSHON||USING AWARDS TO BOOST YOUR COPYWRITING PROFILE|
|2.20 – 2.50pm||30 mins||KAREN GOAD | GOAD ACCOUNTANTS||FINANCIAL SECRETS FOR COPYWRITERS|
|2.50- 3.20pm||30 mins||JENNY DE LACY||USING VIDEO TO WIN MORE CLIENTS|
|3.20 – 4.00pm||30 mins||AFTERNOON TEA BREAK|
|3.40 – 4.20pm||40 mins||ANDREA ROWE, JENNY DE LACY, MELINDA LEYSHON, MATT FENWICK||SOFA SESSION: TO NICHE OR NOT TO NICHE|
|4.20 – 5.00pm||40 mins||GLENN MURRAY||KEYNOTE: FEARLESS CONFIDENT WRITING|
|5.00 – 5.30pm||30 mins||WRAP UP|
SOLD OUT : BUT VIDEO TICKETS STILL AVAILABLE
WATCH ALL THE ACTION IN THE COMFORT OF YOUR OWN HOME
Check out the speakers filling you on on their sessions.
Jenny De Lacy
WATCH THE EVENT WITH A VIDEO TICKET
WATCH ALL THE ACTION IN THE COMFORT OF YOUR OWN HOME
Not a community member? Join here.
We’re donating a percentage of every ticket sold to One Girl.
One Girl is a charity empowering girls through education. We believe that every girl on the planet has the right to an education. No matter where she is born, how much her family earns, what religion she adheres to, or what her culture says – every girl deserves the opportunity to learn, grow, and be the best she can be. And when you educate a girl, she can change her world. One Girl is on a mission to educate 1 million girls across Africa. We hope you’ll join us.
As a proud member of The Clever Copywriting School I am beyond excited about the event! It’s rare to get an opportunity to be in a room with such amazing copywriting gurus and have access to the kind of smarts they bring to the table. Get ready for the copywriting and content revolution! Book your place today and see you in Sydney!Amanda VanElderen
I cannot wait for CopyCon. Joining the Clever Copywriting School was the best decision I made when starting out as a freelancer. There is nowhere else in Australia to find the depth of experience and wisdom that’s available in this community, and it’s shared with such integrity! I won’t miss the chance to spend a day learning from the best and hanging out with a great bunch of people. I promise you’ll thank yourself for being there, too.Rochelle Bright
There’s not much that could coax me away from my home office but I just can’t wait for this event. I’m in Melbourne but the FOMO was simply too much to bear. Not only do I get to meet my copywriting guru Kate Toon, but the schedule she’s lined up for us is the stuff copywriting dreams are made of. If you’re thinking ‘Should I?’ the answer is ‘You should!’. Book it, and you can thank me later.Lisa Cropman
Interested in being a sponsor? Contact us for details of our sponsorship packages.
When and where is the conference?
The Novotel Rockford is 15 kilometres from the airport, in the heart of Darling Harbour, Novotel Sydney Rockford Darling Harbour is conveniently within walking distance of many key attractions, including Chinatown, SEA LIFE Sydney Aquarium, IMAX Theatre, Australia National Maritime Museum and the Sydney CBD.
Do I need to be a professional copywriter to attend?
Will there be Internet access at the conference?
What is the schedule?
The focus of the event is helping you set up or improve your copywriting business, rather than learning particular writing skills.
Are meals provided at the conference?
- Morning and Afternoon Tea breaks with refreshments are provided on the day as well as a buffet lunch.
- The menu includes:
Poached Chicken Breast with Ratatouille (GF)
Battered Fish/Crumbed Fish Cutlets
Handcut Wedges (GF) (V)
Vegetarian Pasta (V)
Roast pumpkin, spinach and sun dried tomato salad (GF)(V)
Spiced Quinoa Salad (GF) (V)
Fruit & Cheese Platters
Assorted Chefs Pastries
- The optional Networking Party will be announced shortly – open to ticket holders only. No set fee just turn up and buy what you want (but hopefully some drinks behind the bar when we find a generous sponsor!)
Can I bring my child/ren to the event
What do I need to bring with me?
Can I claim the event as a taxable expense?
What's the dress code?
Are there student, government, group, nonprofit or concession discounts?
How do I buy a ticket on Eventbrite?
Please take a moment to check your email address carefully – it’s easy to mistype and miss out on your ticket confirmation
Once you’ve filled in the registration form you’ll find the Purchase Ticket section at the end.
Click on the ‘Paypal Check out’ button to pay which will take you to PayPal’s secure checkout. Remember you do not need a Paypal account. Paypal accepts payments using Visa, MasterCard, American Express or your PayPal account.
We do not accept bank transfers, cheques or any other offline payment, nor can we invoice you for the ticket prior to purchase. If you’re having trouble with registration just shoot an email to email@example.com
If you require a tax invoice please ensure you fill in the relevant business/individual name and address in the order form.
How do the video tickets work?
How can we become an event sponsor?
Where can I stay nearby?
What food options will be available?
How accessible is the venue?
The venue has wheelchair access to the accommodation rooms, conference rooms and Pumphouse Venue via the elevator.
Is there parking nearby?
If you’d like to park at the Novotel Rockford, the parking costs are as follows:
Self parking for $40 (Per Exit)
Car parking is available nearby at Wilsons Darling Quarter Car park at a discounted daily rate of $40 per 24 hours per exit.
In order to redeem this special offer, tickets must be paid for and validated at Novotel reception prior to collecting your vehicle.
When dropping off your vehicle and collecting, enjoy a pleasant walk through the pedestrian area of Darling Quarter and the Chinese Gardens of Friendship.
Address – Darling Quarter Car Park, 1-11 Harbour Street, Sydney 2000
Priority Parking $55 (Limited)
Limited car parking is available onsite at an additional expense of $55, per 24 hours and cannot be pre-booked.
What's the refund policy?
The right is reserved to vary advertised schedules to add, withdraw or substitute speakers and sessions where necessary.
Do you have an affiliate program?
Terms and conditions
- Tickets are sold by Kate Toon as the event organiser of the The Copywriting Conference.
- Kate Toon is GST Registered, all ticket prices include GST (ABN 88509898967).
- These terms and conditions are subject to change at any time and it is the responsibility of the ticket holder to be aware of the terms and/or changes.
- No person/s, at any time, can use, copy, record, sell or publicly broadcast all, or any part of, The Copywriting Conference.
- Ticket Prices
- Early Bird tickets will be available from 10 November 2016 until MIDNIGHT 31st December 2016, unless sold out.
- There are only 50 tickets available at this price.
- Standard tickets will be available from 1st January until 6pm on 8 April 2017, unless sold out.
- Registration Forms and Payment
- Price and ticket availability information is subject to change without notice.
- Tickets can be printed from your Eventbrite email, once the purchase process has been completed.
- The Event Organisers cannot be responsible for spam filters blocking confirmation emails. If you have not received confirmation of your purchase within 48 hours please contact us using the contact form.
- Accommodation costs are not included in the conference registration fee. Attendees are responsible for making their own lodging and travel arrangements.
- Registrations will be handled on a first-come, first-served basis.
- All ticket holders are responsible for keeping their contact details up to date via their account on the event website.
- Event attendees are to arrive at the conference venue by 8am for registration on the day of the event.
- Ticket Policy
- Tickets may only be purchased via the The Copywriting Conference and Eventbrite websites. Tickets purchased from other sources are not valid.
- All tickets sales are final and subject to these terms and conditions.
- You may nominate a substitute to take your place at the conference at any time up to 1 April 2017.
- If you wish to substitute a participant, please contact the Event Organiser at the earliest opportunity by contact using the contact form.
- Event Organisers will not be responsible for any tickets that are lost or stolen; you are still able to attend the conference, provided you are able to supply photo identification upon arrival.
- Tickets will not be available at the event.
- Ticket prices are subject to change at any time.
- Ticket prices are subject to GST and the Eventbrite ticket fee.
- All tickets are non-refundable.
- Ticket prices do not include parking allowance at or near the venue.
- In the event that the event is cancelled, ticket holders will receive a full refund minus any bank or administrative fees incurred by the event organiser for receiving the original ticket payment. Refunds will be paid within 30 days of the event cancellation announcement.
- Conference Programme
- The Copywriting Conference programme, presenters and speakers are subject to change at any time, without notice.
- Participation and Behaviour at Conference Meetings and Activities
- Conference attendees are expected to behave professionally at all times whilst at the Event or the venue. Use of obscene or offensive language, abuse, destructive or threatening behaviour directed at any other person is not acceptable and will result in the attendee(s) concerned being barred from returning to The Copywriting Conference. Persons expelled from the event are not liable for refund or compensation of any kind from the Event Organiser.
- Permission to capture and use images, audio and video from the Event and venue
- Ticket holders agree to the Event being filmed and/or recorded by the Event Organiser.
- Ticket holders agree to use of still photographs, video and audio from all Event sessions and activities by the Event Organiser to promote the 2017 and any future The Copywriting Conference events.
- Unless explicit request is made to the Event Organiser, ticket holders agree to use of images, audio or video across any and all channels including print, online and social media.
- Your privacy is very important to us and we are committed to protecting the integrity of the personal information we collect from you.
- The Privacy Act 1988 (Commonwealth) and the Privacy Principles govern the way in which we manage your personal information and this policy sets out how we collect, use, disclose and otherwise manage personal information about you.
- Please note that participant contact details will be kept on the online The Clever Copywriting School database, which will only be used by Kate Toon and event staff. Personal bank details and credit card information is not kept on file.
- Unless the Registration Office has received an explicit request from a registrant asking us expressly not to share his/her contact information (through the Registration Form), a list of all attendees’ names, their affiliated institutions and e-mail addresses may be included in the conference attendee gift packs and published on a “Who’s Who” page on The Copywriting Conference website.
- Your contact e-mail address will be used to circulate details and announcements of current and future The Clever Copywriting School news. You may unsubscribe from this correspondence at any time.
- If you would like your personal information record to be deleted after the conference, please notify the conference organisers using the contact form.
- SPAM Act 2003 & Unsolicited Electronic Messages Act 2007: We are committed to observing our obligations under the Unsolicited Electronic Messages Act 2007. If you receive a commercial electronic message from us and you do not wish to receive any further messages of this nature from us, please follow the steps outlined in this communication for unsubscribing, or contact us using the contact form.
- Personal Property & Insurance
- The Clever Copywriting School organisers accept no responsibility for loss or damage to personal property that is brought to or left at The Copywriting Conference.
- The ticket holder will be responsible for any loss, damage or injury incurred as a result of contracts entered into, advice sought or obtained from The Copywriting Conference, Kate Toon and/or any sponsor. Any loss or damage to property or persons whilst at the venue, unless caused by the negligence of The Clever Copywriting School, is the responsibility of the ticket holder.
- Ticket registration fees do not include insurance of any kind. We recommend that you obtain your own general travel insurance. It is suggested that the insurance policy should also cover loss of fees/deposit, airfares, accommodation charges, medical expenses, loss or damage to personal property while attending The Copywriting Conference. The insurance should cover loss arising from the cancellation of the conference by the organisers or your inability to attend due to any reason whatsoever. No responsibility is taken by the conference managers for any person not holding insurance.
- Governing Law
These terms and conditions shall be governed by and construed under the law of the State of New South Wales, Australia.
- Contact Details
If you have any questions about the event, the event organisers, or these terms and conditions, please contact us using the contact form.